Alert archive / Wisconsin / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS Green Bay, WI

April 27, 20214 counties in Wisconsin

NWS Green Bay, WI issued this areal flood advisory at Apr 27, 2021, 6:16 PM CDT for 4 counties in Wisconsin. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2021, 6:16 PM CDT (23:16 UTC)
Expired
Apr 27, 2021, 9:15 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Langlade County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WGUS83 KGRB 272316
FLSGRB

Flood Advisory
National Weather Service Green Bay WI
616 PM CDT Tue Apr 27 2021

WIC067-075-078-083-280215-
/O.NEW.KGRB.FA.Y.0002.210427T2316Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Langlade WI-Marinette WI-Menominee WI-Oconto WI-
616 PM CDT Tue Apr 27 2021

The National Weather Service in Green Bay has issued a

* Urban and Small Stream Flood Advisory for...
  Southeastern Langlade County in north central Wisconsin...
  Central Marinette County in northeastern Wisconsin...
  Northeastern Menominee County in northeastern Wisconsin...
  Northern Oconto County in northeastern Wisconsin...

* Until 915 PM CDT.

* At 616 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 1 and 2 inches of rain have fallen. Heavy rain also fell 
  across portions of this area earlier in the day.

* Some locations that will experience flooding include...
  Crivitz, Mountain, Wausaukee, White Lake, Bear Paw Scout Camp, 
  Gardner Dam Scout Camp, Langlade, Middle Inlet, Lakewood, Crooked 
  Lake, Governor Thompson State Park, High Falls Reservoir, White 
  Potato Lake, Caldron Falls Reservoir, Boulder Lake Campground, 
  Boot Lake Campground, Lake Noquebay, Elton and Mcallister.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4520 8894 4549 8780 4547 8782 4546 8781
      4544 8786 4543 8786 4540 8785 4538 8788
      4537 8787 4534 8785 4535 8783 4535 8775
      4539 8769 4537 8766 4534 8765 4526 8771
      4500 8874

$$

Cooley
2 follow-up statements
063 
WGUS83 KGRB 280120
FLSGRB

Flood Advisory
National Weather Service Green Bay WI
820 PM CDT Tue Apr 27 2021

WIC067-078-280130-
/O.CAN.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Langlade WI-Menominee WI-
820 PM CDT Tue Apr 27 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR 
SOUTHEASTERN LANGLADE AND NORTHEASTERN MENOMINEE COUNTIES...

Urban and small stream flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
      4543 8786 4540 8785 4538 8788 4537 8787
      4534 8785 4535 8775 4539 8769 4534 8765
      4526 8771 4506 8849 4512 8848 4512 8864
      4520 8864 4521 8868

$$

WIC075-083-280215-
/O.CON.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
820 PM CDT Tue Apr 27 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 
915 PM CDT THIS EVENING FOR CENTRAL MARINETTE AND NORTHERN OCONTO 
COUNTIES...

At 820 PM CDT, Doppler radar indicated heavy rain due to 
thunderstorms. This will cause urban and small stream flooding. Up 
to 2 inches of rain have fallen in the advisory area.

Some locations that will experience flooding include...
  Crivitz, Mountain, Wausaukee, Bear Paw Scout Camp, Middle Inlet, 
  Lakewood, High Falls Reservoir, Governor Thompson State Park, 
  Caldron Falls Reservoir, White Potato Lake, Crooked Lake, Lake 
  Noquebay, Boulder Lake Campground, Boot Lake Campground and 
  Mcallister.

Additional rainfall amounts up to an inch are possible over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
      4543 8786 4540 8785 4538 8788 4537 8787
      4534 8785 4535 8775 4539 8769 4534 8765
      4526 8771 4506 8849 4512 8848 4512 8864
      4520 8864 4521 8868

$$

Eckberg
134 
WGUS83 KGRB 280207
FLSGRB

Flood Advisory
National Weather Service Green Bay WI
907 PM CDT Tue Apr 27 2021

WIC075-083-280217-
/O.EXP.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
907 PM CDT Tue Apr 27 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 915 PM 
CDT THIS EVENING FOR CENTRAL MARINETTE AND NORTHERN OCONTO 
COUNTIES...

The heavy rain has ended. Urban and small stream flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures. However, scattered showers and thunderstorms will 
move across the region into early Wednesday morning.

LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
      4543 8786 4540 8785 4538 8788 4537 8787
      4534 8785 4535 8775 4539 8769 4534 8765
      4526 8771 4506 8849 4512 8848 4512 8864
      4520 8864 4521 8868

$$

Eckberg

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this areal flood advisory went out at Apr 27, 2:27 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 27, 2:27 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
227 PM CDT Tue Apr 27 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 227 PM CDT Tue Apr 27 2021

Main forecast concern to be on convective potential tonight and
whether any of these storms could become severe.

The 19Z MSAS surface analysis showed a quasi-stationary front
draped from northern IA east-northeast through southern WI into
south-central Lower MI. An area of low pressure was located over
southwest IA and was responsible for more thunderstorm activity
over the central Plains/Upper Midwest. Radar mosaic indicated a
band of strong thunderstorms exiting far northeast WI associated
with elevated CAPE and instability.

The quasi-stationary front over southern WI may actually slip a
bit south tonight as the combination of mid-level frontogenesis/
moisture continues to lift over the front and generate showers/
thunderstorms across northeast WI. Elevated instability and steep
mid-level lapse rates could lead to stronger storms into the
evening hours with a potential of large hail. PW values at 1 inch
or greater could also bring locally heavy rain, especially if the
cells train over the same area. Min temperatures to range from the
middle 30s far north, to the lower 40s south.

Precipitation chances will continue into Wednesday morning as a
surface wave rides the front into Lower MI and a subtle mid-level
shortwave trough passes to our south. A weak area of high pressure
is forecast to move into the western Great Lakes region by
Wednesday afternoon and at least end the rain threat, although
clouds may linger through the rest of the day. Max temperatures to
range from the lower to middle 50s far north, to around 60 degrees
west of the Fox Valley.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 227 PM CDT Tue Apr 27 2021

500mb trough will move into the western Great Lakes region
Wednesday night, and then across the area Thursday into Thursday
night. The 500mb pattern will flatten out over the weekend with
zonal flow into early next week. The models diverge by the middle
of next week as the ECMWF digs a trough across the western United
States while the GFS/Canadian models keep a flatter patten across
the United States.

Dry conditions are expected Wednesday night into Thursday morning.
An upper level disturbance will drop southeast out of Canada
Thursday afternoon. The combination of the short wave energy and
steep mid level lapse rates may trigger isolated thunderstorms,
especially across northern Wisconsin. Did add a mention of thunder
in the Hazardous Weather Outlook (HWO). Depending on the timing of
the system, a chance of showers may need to be added to the early
evening hours over the next day or two. Dry conditions expected
Friday into Friday evening. Return flow sets up late Friday night
into Saturday, along with a weak disturbance moving across the
area will lead to the chances of showers. May need to add thunder
in the coming days as the models indicated steep mid level lapse
rates.

A cold front will drop south across the area Sunday, bringing
a chance of showers to the area. Low confidence in the rain
chances Monday and Tuesday as the ECMWF run this morning is
building high pressure across much of the area during this time
period. Best chance of rain would be across central and east-
central Wisconsin at the moment.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1242 PM CDT Tue Apr 27 2021

A tricky forecast with a quasi-stationary front located over
southern WI and elevated convection that will continue into this
evening. Cigs to be VFR where no precipitation is occurring late
this afternoon/early this evening, however cigs could easily drop
to low-end MVFR under any thunderstorm activity. Most of the
thunderstorm activity should begin to wane overnight as the front
sags a bit farther south and instability aloft weakens. However,
cigs will tend to lower into the IFR/low-end MVFR range from late
evening into early Wednesday morning with additional showers.

MVFR cigs to hold through most of Wednesday morning before
returning to VFR in the afternoon as weak high pressure moves into
the region.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Eckberg
AVIATION.......Kallas
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CDT Tue Apr 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few of these
storms may become severe with large hail the main hazard. A slight
risk exists across central and east-central Wisconsin, while there
is a marginal risk over northern Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail over one-half inch in
diameter to the National Weather Service in Green Bay.

LMZ521-522-541>543-281930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible, which would create a lightning hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon, which
would create a lightning hazard to mariners.

Kallas/Eckberg

In the hours before

Local storm report, Apr 27, 12:18 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             CRIVITZ                 45.23N 88.01W
04/27/2021  M0.50 INCH       MARINETTE          WI   TRAINED SPOTTER

&&

SAC
Special weather statement, Apr 27, 12:20 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Tue Apr 27 2021

WIZ020-021-030-031-036-073-074-271800-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Marathon WI-Portage WI-Menominee WI-
1220 PM CDT Tue Apr 27 2021

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL INTO
NORTHEAST WISCONSIN...

At 1220 PM CDT, Doppler radar was tracking strong thunderstorms
along a line from Junction City in Portage County to Wittenberg to
Neopit northeast into northern Oconto County. The thunderstorms were
moving northeast at 30 mph.

Half inch hail and brief heavy rain will be possible with these
storms. Some of these storms could intensify this afternoon and
produce large hail.

Locations impacted include...
Stevens Point, Whiting, Bevent, Wittenberg, Mountain, Big Smokey
Falls, Bear Paw Scout Camp, Neopit, South Branch and Keshena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4537 8809 4515 8801 4468 8915 4468 8922
      4465 8922 4446 8967 4459 8981
TIME...MOT...LOC 1717Z 225DEG 26KT 4508 8862 4448 8989

Eckberg
Local storm report, Apr 27, 12:29 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             NEOPIT                  44.98N 88.81W
04/27/2021  M0.50 INCH       MENOMINEE          WI   PUBLIC

            VIA SPECTRUM NEWS

&&

SAC
Local storm report, Apr 27, 12:40 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     HEAVY RAIN       2 ESE MOUNTAIN          45.17N 88.44W
04/27/2021  M1.38 INCH       OCONTO             WI   MESONET

            MESONET STATION EW0199 MOUNTAIN.

&&
Local storm report, Apr 27, 12:44 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       WAUSAUKEE               45.36N 87.94W
04/27/2021  M1.19 INCH       MARINETTE          WI   MESONET

&&

SAC
Special weather statement, Apr 27, 1:41 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021

WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021

...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...

At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.

Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
      4516 8697 4510 8695 4501 8710 4493 8712
      4494 8745 4507 8736 4512 8737 4517 8744
      4522 8741 4525 8734 4522 8728 4522 8721
      4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:10 AM CDTSpecial Weather StatementGRBLanglade, Lincoln65 min
Apr 27, 5:33 AM CDTSpecial Weather StatementGRBForest, Langlade, Menominee42 min
Apr 27, 6:13 AM CDTSpecial Weather StatementGRBMarinette, Menominee, Oconto47 min
Apr 27, 10:01 AM CDTSpecial Weather StatementGRBMarinette44 min
Apr 27, 10:36 AM CDTSpecial Weather StatementGRBMarinette54 min
Apr 27, 10:43 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto47 min
Apr 27, 11:50 AM CDTAreal Flood AdvisoryGRBMarinette, Menominee, Oconto3 hr
Apr 27, 12:00 PM CDTSevere Thunderstorm WarningGRBMarinette22 min
Apr 27, 12:20 PM CDTSpecial Weather StatementGRBMenominee40 min
Apr 27, 1:41 PM CDTSpecial Weather StatementGRBDoor49 min
Apr 27, 6:41 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Wood64 min

Nearby

Areal Flood Advisories in Wisconsin, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.